Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 44, NWS Wakefield, VA

June 22, 20124 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 22, 2012, 5:41 PM EDT for 4 counties in Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2012, 5:41 PM EDT (21:41 UTC)
Expired
Jun 22, 2012, 6:30 PM EDT
In force
49 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Charles City County, VA, Prince George County, VA, Surry County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 27 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:12 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WUUS51 KAKQ 222141
SVRAKQ
VAC036-149-181-183-222230-
/O.NEW.KAKQ.SV.W.0044.120622T2141Z-120622T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 PM EDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
  PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
  WESTERN SURRY COUNTY IN SOUTHEAST VIRGINIA...
  NORTHEASTERN SUSSEX COUNTY IN SOUTHEAST VIRGINIA...

* UNTIL 630 PM EDT

* AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BURROWSVILLE TO DISPUTANTA...AND MOVING EAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DISPUTANTA AROUND 550 PM EDT.
  BURROWSVILLE AROUND 555 PM EDT.
  RUSTIC AND CABIN POINT AROUND 615 PM EDT.
  CLAREMONT AROUND 620 PM EDT.
  WAVERLY AROUND 630 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
TAYLORS CORNER...BRANDON...BARHAM...OAK HILL CORNER...SAVEDGE...
SPRING GROVE...GWALTNEY CORNER AND CARSLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO 
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3735 7710 3731 7687 3730 7687 3729 7686
      3728 7688 3723 7688 3721 7680 3719 7678
      3697 7700 3707 7739 3714 7739
TIME...MOT...LOC 2141Z 282DEG 10KT 3727 7707 3713 7725
WIND...HAIL 60MPH <.75IN

$$

ORROCK
2 follow-up statements
112 
WWUS51 KAKQ 222207
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
607 PM EDT FRI JUN 22 2012

VAC036-149-222217-
/O.CAN.KAKQ.SV.W.0044.000000T0000Z-120622T2230Z/
PRINCE GEORGE VA-CHARLES CITY VA-
607 PM EDT FRI JUN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHARLES CITY AND
PRINCE GEORGE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3711 7716 3719 7706 3719 7704 3720 7704
      3721 7701 3723 7701 3725 7697 3722 7692
      3722 7685 3721 7680 3719 7678 3697 7700
      3705 7729
TIME...MOT...LOC 2207Z 297DEG 31KT 3717 7684 3703 7702

$$

VAC181-183-222230-
/O.CON.KAKQ.SV.W.0044.000000T0000Z-120622T2230Z/
SUSSEX VA-SURRY VA-
607 PM EDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN SURRY
AND NORTHEASTERN SUSSEX COUNTIES UNTIL 630 PM EDT...

AT 603 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SURRY TO WAVERLY...MOVING
SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN 
SUSSEX AND WESTERN SURRY COUNTIES INCLUDING WAKEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3711 7716 3719 7706 3719 7704 3720 7704
      3721 7701 3723 7701 3725 7697 3722 7692
      3722 7685 3721 7680 3719 7678 3697 7700
      3705 7729
TIME...MOT...LOC 2207Z 297DEG 31KT 3717 7684 3703 7702
WIND...HAIL 60MPH <.75IN

$$

JO
490 
WWUS51 KAKQ 222222
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
622 PM EDT FRI JUN 22 2012

VAC181-183-222232-
/O.EXP.KAKQ.SV.W.0044.000000T0000Z-120622T2230Z/
SUSSEX VA-SURRY VA-
622 PM EDT FRI JUN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SURRY AND NORTHEASTERN
SUSSEX COUNTIES WILL EXPIRE AT 630 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY FROM HAIL OR DAMAGING WINDS.

LAT...LON 3711 7716 3719 7706 3719 7704 3720 7704
      3721 7701 3723 7701 3725 7697 3722 7692
      3722 7685 3721 7680 3719 7678 3697 7700
      3705 7729
TIME...MOT...LOC 2222Z 297DEG 31KT 3711 7670 3697 7688

$$

JO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:15 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 22, 4:15 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA LATE AFTERNOON THROUGH SATURDAY
AFTERNOON. THE FRONT WILL STALL OVER PORTIONS OF NORTHEASTERN NORTH
CAROLINA SATURDAY. HIGH PRESSURE WILL BUILD OVER THE REGION AGAIN
FOR SATURDAY EVENING INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONVECTION DEVELOPING ACROSS THE REGION HAS BEEN FIRING ALONG
BOUNDARIES ALONG THE BAY/COASTAL WATERS AND ALONG A PRE FRONTAL
TROUGH OVER WEST CENTRAL VA. DUE TO THE AMOUNT OF INSTABILITY
UPDRAFTS HAVE BEEN RAPID TO DEVELOP PRODUCING INTENSE
LIGHTNING...HEAVY RAIN AND HAIL. AS THE UPPER TROUGH AMPLIFIES
THROUGH LATE AFTERNOON AND EVENING AND LOW LEVEL FORCING INCREASES
WITH THE APPROACHING FRONT. EXPECT STORM ACTIVITY TO BECOME MORE
WIDESPREAD THROUGH LATE AFTERNOON AND EVENING.

SCATTERED TO NUMEROUS STORMS THIS AFTERNOON EVENING WILL BE STRONG
TO SEVERE WITH THE PRIMARY THREAT FROM DAMAGING WINDS...INTENSE
LIGHTING AND HEAVY RAIN. MLCAPE IS RUNNING AROUND 2000 J/KG THIS
AFTERNOON WITH NCAPE AROUND 0.2 SUGGESTING STEEP MID LEVEL LAPSE
RATES PROMOTING RAPID STORM DEVELOPMENT. DUE TO WEAK STEERING
CURRENT STORMS HAVE BEEN MOVING SLOWLY RESULTING IN MERGERS AND
OUTFLOW DRIVEN DEVELOPMENT. IN ADDITION TO STRONG WINDS AND
LIGHTNING ISOLATED AREAS OF FLOODING ARE POSSIBLE DUE TO THE WEAK
STEERING FLOW AND SLOW MOVING STORMS. SOME AREAS COULD SEE TWO
ROUNDS OF SHOWERS AND STORMS...THE FIRST MID TO LATE THIS AFTERNOON
WITH THE PRE FRONTAL TROUGH AND A SECOND BAND OF SHOWERS AND STORMS
WITH THE ACTUAL FRONT LATER THIS EVENING.

THE FRONT DOES NOT ACTUALLY PUSH OFFSHORE UNTIL THE EARLY MORNING
HOURS HOWEVER WITH LOSS OF HEATING MAINLY SHOWERS WITH A FEW
THUNDERSTORMS ARE EXPECTED AFTER 10 PM. LOWS TONIGHT IN THE UPPER
60S IN THE WEST WHERE THE FRONT WILL MOVE THROUGH EARLIER TO LOWER
70S ALONG THE COAST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
COLD FRONT SLOWLY PUSHES EAST AND SOUTH BECOMING MORE E-W ORIENTED
AND STALLING OVER EASTERN AND NORTHEASTERN NC. WILL MAINTAIN A
20-30% POPS ACRS XTRM SE VA/NE NC ON SAT. CLEARING SKIES AND LOWER
HUMIDITY IS EXPECTED ACROSS MOST OF VA AND MD SAT. HIGHS WILL PEAK
IN THE UPPER 80S TO NEAR 90. SURFACE HIGH EVENTUALLY BUILDS OVER THE
AREA SAT NIGHT INTO SUN. HIGH PRESSURE BREAKS DOWN SUN AFTN ALLOWING
THE LOW LEVEL FLOW TO BECOME SSE. THIS WILL SUPPORT JUST A SLGT CHC
OF SHOWERS SUN ACRS EXTREME SE VA/NE NC (INVOF DISSIPATING
FRONT)...AND FAR WNW PORTION OF FA (AS WK TROUGH APPROACHES FM THE
NW). EXPECT A MIX OF CLOUDS AND SUN ACROSS MOST OF THE AREA SUNDAY
WITH HIGHS IN THE UPPER 80S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
LATEST SUITE OF MODELS ALL IN REASONABLE AGREEMENT WITH THE
OVERALL MID-UPPER LEVEL PATTERN NEXT WEEK...SHOWING A SIGNIFICANT
SHIFT BACK TO ONE FAVORING A TROUGH ACRS THE EASTERN US...AS UPSTREAM
RIDGING AMPLIFIES/PERSISTS OVER THE PLAINS STATES. THERE ARE
SUBTLE DIFFERENCES BETWEEN THE GFS/ECMWF/CANADIAN...BUT TROUGH
LOOKS TO BECOME ESTABLISHED ACRS THE GREAT LAKES AND NE STATES
TUE-WED...THEN MOVES OFF FARTHER NE INTO NEW ENGLAND/ERN CANADA
THU-FRI...AS RIDGING DRIFTS ENE FROM THE PLAINS INTO THE OHIO/TN
VALLEY. THIS SETUP WILL MAKE FOR ONE LAST VERY WARM DAY IN
ADVANCE OF THE FRONT ON MON...HIGHS INTO THE UPPER 80S TO LWR 90S. WILL
CONTINUE TO CARRY CHC POPS ALL AREAS DURING CLIMO FAVORED AFTN-
EARLY EVENING TIMEFRAME (ALTHOUGH CAPPING AT 40% FOR NOW DUE TO
UNCERTAINTY THIS FAR OUT). GENLY A COOLER/DRIER SETUP TUE-
WED AS TEMPERATURES WILL TREND BACK TO SLIGHTLY BELOW AVG FOR
LATE JUNE W/ HIGHS MAINLY 80-85 AND LOWS 55-60 INLAND...AND IN THE
60S NEAR THE COAST. DEW PTS WILL BE RATHER DRY FOR LATE JUNE...40S
AND 50S DURING THE AFTN SO SHOULD BE A PLEASANT/COMFORTABLE PERIOD.

WARMING TREND BEGINS THU...WITH TEMPS RISING TO ABOUT AVG/85-90
FOR HIGHS...THEN BACK ABOVE AVG BY FRI W/ HIGHS GENLY BACK INTO
THE 90S AS THE UPR RIDGE BECOMES CENTERED ACRS THE TN VALLEY.
ALTHOUGH ISOLATED TSTMS CAN'T BE RULED OUT BOTH THU/FRI...DUE NW
FLOW ALOFT AND POSSIBLE MCS ACTIVITY DROPPING SE FROM THE UPPER
MIDWEST...TOO MUCH UNCERTAINTY FORECASTING MCS IN THE MEDIUM RANGE
SO HAVE LEFT THU DRY AT THIS POINT. W/ INCREASING HUMIDITY/TEMPS/LOW
LEVEL INSTABILITY BY FRI WILL CARRY A 20% POP.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED TSTMS ON THE RADAR NOW...NOT AFFECTING THE TAF SITES
YET...BUT EXPECT THAT SOME OF THEM WILL EVENTUALLY. HAVE ADDED TEMPO
GROUPS FOR TSTMS AT KPHF AND KSBY AFTER 20Z AS THESE SITES ARE
CLOSEST TO CURRENT ACTIVITY AND THAT REDEVELOPMENT ALONG OUTFLOW
BOUNDARIES WILL LEAD TO A PERIOD OF TSTMS. ELSEWHERE...REALLY TOO
MUCH UNCERTAINTY TO PLACE TEMPO GROUPS FOR TSTMS INTO THE
TAFS...WENT W/ A VCTS AT KRIC...AND NO TSTMS AT KORF/KECG AS BULK OF
ACTIVITY MAY BE AFTER THE 1ST 6 HRS. SHOWERS/TSTMS WILL PERSIST INTO
THE EVENING...AND SHOWERS MAY LINGER INTO THE FIRST PART OF SATURDAY
AT KORF/KECG. WINDS SHIFT TO THE NORTH AFTER 06-12Z/SAT W/ CLEARING
SKIES.

HIGH PRESSURE RETURNS FOR THE REMAINDER OF THE WEEKEND...WITH GENLY
QUIET CONDITIONS. NEXT FRONT WILL BRING CHC FOR SHOWERS/TSTMS
MON...WITH VFR/DRY WX ANTICIPATED TUE-WED.

&&

.MARINE...
A COLD FRONT WILL TRACK ACROSS THE WATERS TONIGHT RESULTING IN
SEAS GENLY 2-3 FT WITH WAVES 1-2 FT IN THE BAY WITH LOCALLY HIGHER
WAVES AND WINDS IN AND NEAR THUNDERSTORMS. AS THE COLD FRONT
PASSES...WINDS WILL SWITCH TO THE NW WITH A BRIEF PERIOD OF 10
TO 15 KT WINDS ACROSS THE WATERS SATURDAY MORNING RESULTING IN
SEAS GENLY 3-4 FT WITH WAVES 1-2 FT IN THE BAY. NW WINDS WILL
SUBSIDE TOMORROW AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE
NORTH. A MORE SIGNIFICANT FRONT W/ STRONGER COLD AIR ADVECTION
WILL APPROACH FROM THE WEST SUNDAY NIGHT AND SLOWLY DROP THROUGH
THE WATERS MON INTO EARLY TUE. EXPECT A PERIOD OF STRONGER SSE
WINDS IN ADVANCE OF THE FRONT LATE SUN INTO MON...FOLLOWED BY
POSSIBLE SCA CONDITIONS ON TUE AS FLOW TURNS NW AND COOLER AIR
SURGES DOWN ACROSS THE WARMER WATERS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...JAO
NEAR TERM...JAO
SHORT TERM...ALB/JAO
LONG TERM...LKB
AVIATION...LKB
MARINE...SAM
Hazardous weather outlook, Jun 22, 2:24 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 PM EDT FRI JUN 22 2012

MDZ021>025-VAZ048-049-060>094-096>100-231830-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
224 PM EDT FRI JUN 22 2012

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND
STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD.

NCZ012>017-030>032-102-231830-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
224 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS...CONTAINING HEAVY RAIN...INTENSE LIGHTNING...AND
STRONG WINDS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND
STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD.

ANZ630>632-634>638-650-652-654-656-VAZ095-231830-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-NORFOLK/PORTSMOUTH-
224 PM EDT FRI JUN 22 2012

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK
RIVER...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND
STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD.

ANZ633-658-231830-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
224 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

LKB

In the hours before

Special weather statement, Jun 22, 5:02 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT FRI JUN 22 2012

VAZ063-072>074-083-222130-
ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM VA-NEW KENT VA-
502 PM EDT FRI JUN 22 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL KING AND
QUEEN...CENTRAL KING WILLIAM...NORTHWESTERN NEW KENT...SOUTHEASTERN
HANOVER AND SOUTHERN ESSEX COUNTIES...

AT 501 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REXBURG TO WESTWOOD...MOVING EAST AT 25 MPH.

* WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

* THESE STORMS WILL BE NEAR WESTWOOD...TAPPAHANNOCK...AND UPRIGHT.

LAT...LON 3793 7683 3789 7678 3787 7678 3760 7696
      3759 7734 3793 7697

DEROSA
Special weather statement, Jun 22, 5:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
509 PM EDT FRI JUN 22 2012

VAZ087-088-092-222145-
GREENSVILLE VA-SOUTHAMPTON VA-SUSSEX VA-
509 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM MOVING THROUGH GREENSVILLE COUNTY INTO
SOUTHAMPTON COUNTY...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EMPORIA...MOVING EAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR EMPORIA AIRPORT AT 515 PM EDT...
CLARESVILLE AT 520 PM EDT...GREEN PLAIN AT 525 PM EDT...GRIZZARD AT
530 PM EDT...ADAMS GROVE AT 540 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TORRENTIAL DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3689 7726 3661 7717 3661 7757 3667 7758

LBROWN
Special weather statement, Jun 22, 5:21 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT FRI JUN 22 2012

VAZ070-071-080>083-089-090-222215-
CHARLES CITY-CHESTERFIELD-DINWIDDIE-HENRICO-JAMES CITY-NEW
KENT-PRINCE GEORGE-SURRY-
521 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS CHESTERFIELD...HENRICO...
CHARLES CITY...NEW KENT...CITY OF HOPEWELL...DINWIDDIE...CITY OF
PETERSBURG...PRINCE GEORGE...SURRY AND JAMES CITY COUNTIES THROUGH
615 PM EDT...

AT 521 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW KENT TO NEW BOHEMIA...
OR ALONG A LINE EXTENDING FROM NEW KENT TO FORT LEE...MOVING EAST AT
15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SANDYBOTTOM...
SLATERVILLE...RUTHVILLE...DISPUTANTA...WALKERS...ELTHAM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3759 7704 3756 7701 3759 7697 3754 7698
      3753 7695 3757 7693 3755 7689 3758 7686
      3753 7688 3755 7682 3739 7667 3737 7669
      3737 7675 3732 7673 3706 7698 3707 7708
      3711 7716 3708 7723 3710 7749

ORROCK
Special weather statement, Jun 22, 5:27 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT FRI JUN 22 2012

VAZ063-064-072>076-078-083-085-222215-
CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-MIDDLESEX VA-NEW KENT VA-RICHMOND VA-WESTMORELAND VA-
527 PM EDT FRI JUN 22 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
CAROLINE...ESSEX...KING AND QUEEN...KING WILLIAM...NORTHERN NEW
KENT...NORTHWESTERN LANCASTER...NORTHWESTERN MIDDLESEX...RICHMOND...
SOUTHEASTERN HANOVER AND SOUTHWESTERN WESTMORELAND COUNTIES...

AT 523 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
DUNBROOKE TO NEW KENT AIRPORT...MOVING SOUTHEAST AT 15 MPH.

* WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

* THESE STORMS WILL BE NEAR BRAYS FORK...ETHEL...DUNNSVILLE...
WELLFORD...AND ROMANCOKE.

LAT...LON 3807 7685 3798 7670 3788 7656 3747 7684
      3762 7731 3811 7706

DEROSA
Local storm report, Jun 22, 5:31 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
531 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TSTM WND DMG     1 E LOWER ROCKETTS      37.50N  77.38W
06/22/2012                   HENRICO            VA   911 CALL CENTER

            TREES DOWN NEAR DARBY AND OAKLAND... LIGHTNING STRIKE
            ON HOUSE... POWER OUTAGES

0514 PM     LIGHTNING        1 E LOWER ROCKETTS      37.50N  77.38W
06/22/2012                   HENRICO            VA   911 CALL CENTER

            TREES DOWN NEAR DARBY AND OAKLAND... LIGHTNING STRIKE
            ON HOUSE... POWER OUTAGES

&&

EVENT NUMBER AKQ1200326
EVENT NUMBER AKQ1200327

JEF
Special weather statement, Jun 22, 5:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
535 PM EDT FRI JUN 22 2012

VAZ093>098-222215-
CHESAPEAKE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-SUFFOLK VA-VIRGINIA BEACH VA-
535 PM EDT FRI JUN 22 2012

...AN AREA OF STRONG AND SLOW MOVING THUNDERSTORMS WILL AFFECT CITY
OF CHESAPEAKE...
CITY OF NORFOLK...CITY OF PORTSMOUTH...CITY OF VIRGINIA BEACH...EAST
CENTRAL ISLE OF WIGHT...EASTERN CITY OF SUFFOLK AND SOUTHEASTERN
CITY OF NEWPORT NEWS COUNTIES...

AT 532 PM EDT...AN AREA OF STRONG AND SLOW MOVING THUNDERSTORMS WAS
LOCATED FROM SIGMA TO KINGS FORK...MOVING WEST AT 10 MPH.

* WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

* THESE STORMS WILL BE NEAR MAGNOLIA...MOUNT PLEASANT...BACK
BAY...MUNDEN...AND FENTRESS.

LAT...LON 3655 7594 3657 7603 3657 7650 3664 7649
      3671 7658 3698 7650 3696 7637 3695 7637
      3695 7634 3689 7598 3678 7595 3664 7588
      3656 7587

DEROSA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:24 PM EDTSpecial Weather StatementAKQLouisa51 min
Jun 22, 12:31 PM EDTSpecial Weather StatementAKQEssex, Richmond, Westmoreland29 min
Jun 22, 1:22 PM EDTSpecial Weather StatementAKQNorthumberland53 min
Jun 22, 1:31 PM EDTSpecial Weather StatementAKQLancaster59 min
Jun 22, 1:51 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland39 min
Jun 22, 1:59 PM EDTSpecial Marine WarningAKQ91 min
Jun 22, 2:16 PM EDTSpecial Marine WarningAKQ59 min
Jun 22, 2:16 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Louisa59 min
Jun 22, 2:19 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin, City of Newport News, City of Suffolk56 min
Jun 22, 2:22 PM EDTSpecial Weather StatementAKQAccomack53 min
Jun 22, 2:26 PM EDTSevere Thunderstorm WarningAKQLancaster, Mathews, Middlesex49 min
Jun 22, 2:33 PM EDTSpecial Weather StatementAKQNorthumberland57 min
Jun 22, 3:00 PM EDTSpecial Marine WarningAKQ90 min
Jun 22, 3:07 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland53 min
Jun 22, 3:12 PM EDTSpecial Marine WarningAKQ63 min
Jun 22, 3:15 PM EDTSpecial Weather StatementAKQMathews, York, City of Hampton, City of Newport News, City of Poquoson60 min
Jun 22, 3:31 PM EDTSpecial Weather StatementAKQCaroline59 min
Jun 22, 3:44 PM EDTSpecial Weather StatementAKQAmelia, Powhatan61 min
Jun 22, 3:49 PM EDTSpecial Marine WarningAKQ86 min
Jun 22, 3:49 PM EDTSpecial Weather StatementAKQCaroline56 min
Jun 22, 3:53 PM EDTSpecial Weather StatementAKQNorthampton67 min
Jun 22, 3:57 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach63 min
Jun 22, 4:00 PM EDTSevere Thunderstorm WarningAKQChesterfield, Powhatan45 min
Jun 22, 4:17 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, Richmond, Westmoreland43 min
Jun 22, 4:23 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach52 min
Jun 22, 4:27 PM EDTSpecial Weather StatementAKQHanover, City of Richmond63 min
Jun 22, 4:32 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach4 hr
Jun 22, 4:42 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Dinwiddie, Lunenburg, New Kent, Nottoway and 3 more63 min
Jun 22, 4:44 PM EDTSpecial Weather StatementAKQKing William46 min
Jun 22, 4:49 PM EDTSevere Thunderstorm WarningAKQCharles City, Hanover, Henrico, New Kent30 min
Jun 22, 4:56 PM EDTSpecial Weather StatementAKQWestmoreland34 min
Jun 22, 5:02 PM EDTSpecial Weather StatementAKQKing and Queen, King William28 min
Jun 22, 5:09 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia36 min
Jun 22, 5:21 PM EDTSpecial Weather StatementAKQCharles City, James City, New Kent, Prince George, City of Hopewell, City of Petersburg54 min
Jun 22, 5:27 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William, Richmond48 min
Jun 22, 5:31 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Suffolk44 min
Jun 22, 5:35 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach40 min
Jun 22, 5:37 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Portsmouth3 hr
Jun 22, 5:45 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Sussex, City of Emporia45 min
Jun 22, 5:58 PM EDTSpecial Marine WarningAKQ78 min
Jun 22, 6:12 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, New Kent, Prince George, Surry and 1 more48 min
Jun 22, 6:16 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk44 min
Jun 22, 6:19 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia41 min
Jun 22, 6:28 PM EDTSpecial Marine WarningAKQ81 min
Jun 22, 6:33 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin27 min
Jun 22, 6:36 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson24 min
Jun 22, 6:48 PM EDTSpecial Weather StatementAKQCity of Chesapeake42 min
Jun 22, 6:50 PM EDTAreal Flood AdvisoryAKQGreensville74 min
Jun 22, 6:54 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 1 more51 min
Jun 22, 6:57 PM EDTSpecial Marine WarningAKQ93 min
Jun 22, 6:58 PM EDTSpecial Weather StatementAKQGreensville, Isle of Wight, Southampton, City of Emporia, City of Franklin, City of Suffolk62 min
Jun 22, 7:27 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach48 min
Jun 22, 7:51 PM EDTAreal Flood AdvisoryAKQCity of Suffolk99 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.